Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 256, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 13, 2008, 6:31 PM EDT for Huron County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2008, 6:31 PM EDT (22:31 UTC)
- Expired
- Aug 13, 2008, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Huron County, OH
The radar
The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:34 PM EDT | HAIL 0.88 | 3 E Norwalk, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 132231 SVRCLE OHC077-132330- /O.NEW.KCLE.SV.W.0256.080813T2231Z-080813T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 631 PM EDT WED AUG 13 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HURON COUNTY IN NORTH CENTRAL OHIO... * UNTIL 730 PM EDT * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NORWALK...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKEMAN...FITCHVILLE AND NEW LONDON PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4128 8234 4107 8233 4110 8263 4128 8268 TIME...MOT...LOC 2231Z 305DEG 9KT 4125 8257 $$ MULLEN
1 follow-up statement
000 WWUS51 KCLE 132329 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 729 PM EDT WED AUG 13 2008 OHC077-132339- /O.EXP.KCLE.SV.W.0256.000000T0000Z-080813T2330Z/ HURON OH- 729 PM EDT WED AUG 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON COUNTY EXPIRES AT 730 PM EDT... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE. LAT...LON 4128 8234 4107 8233 4110 8263 4128 8268 TIME...MOT...LOC 2329Z 305DEG 9KT 4117 8241 $$ MULLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:19 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 3:19 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EDT WED AUG 13 2008 .SYNOPSIS... A WEAK TROUGH WILL DROP SOUTH INTO THE AREA TONIGHT THEN LINGER OVER THE REGION INTO THURSDAY NIGHT. AN UPPER LEVEL LOW OVER EASTERN CANAD WILL REMAIN NEARLY STATIONARY FOR THE NEXT FEW DAYS. HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE WEST ON FRIDAY AND THEN REMAIN OVER THE AREA INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TROUGH JUST NORTH OF LAKE ERIE WILL DROP SOUTH INTO THE AREA TONIGHT. A FEW THUNDERSTORMS NEAR THIS TROUGH OVER SOUTHERN ONTARIO THIS AFTERNOON. THERE IS POSSIBILITY OF SOME OF THESE STORMS MOVING SE INTO THE AREA THIS EVENING PRIMARILY EASTERN AREAS. BELIEVE MAIN THREAT WOULD BE THIS EVENING DIMINISHING WITH LOSS OF DAYTIME HEATING. SO WILL CONTINUE WITH CHANCE POPS NORTHERN AREAS EARLY TONIGHT WITH SLIGHT CHANCE ELSEWHERE. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... TROUGH LINGERS OVER THE AREA THURSDAY AND THURSDAY NIGHT. UPPER LEVEL LOW OVER SWRN QUEBEC AND SERN ONTARIO AREA WILL HAVE A COUPLE S/W ROTATING AROUND IT. THIS ALONG WITH DAYTIME HEATING WILL CAUSE SOME SCATTERED SHOWERS OR THUNDERSTORMS WHICH SHOULD THEN COULD LINGER INTO THURSDAY NIGHT. SURFACE TROUGH WEAKENS AND UPPER LEVEL S/W MOVES EAST EARLY ON FRIDAY. HOWEVER UPPER LEVEL LOW STILL CLOSE TO REGION AND 8H TEMPS DROP TO AROUND 8-10C FRIDAY. THERE SHOULD BE ENOUGH INSTABILITY WITH THESE FEATURES FOR A CHANCE OF THUNDERSTORMS PRIMARILY OVER EASTERN AREAS. THEN HIGH PRESSURE START TO BUILD IN FROM THE EAST LATER FRIDAY AND SHOULD PROVIDE FAIR WEATHER FRIDAY NIGHT INTO SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... EXTENDED PORTION OF THE FORECAST SHOULD START OFF QUIET WITH HIGH PRESSURE IN CONTROL AT THE SURFACE. EVENTUALLY THE RIDGE WILL SLIDE EAST AND ALLOW FOR WARM ADVECTION/AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP ON MONDAY BUT TEMPS SHOULD STILL BE AROUND NORMAL FOR THIS TIME OF YEAR. A COLD FRONT WILL DROP THROUGH THE LOWER GREAT LAKES REGION BY MID WEEK BUT BOTH THE GFS AND THE EURO SHOW THIS FRONTAL PASSAGE EVOLVING MORE SLOWLY THAN THEY DID YESTERDAY. KEPT POPS IN PLACE THROUGH TUESDAY AND INTO WEDNESDAY TO ACCOUNT FOR THIS SLOWER TIMING...OTHERWISE NO MAJOR CHANGES MADE TO THE PREVIOUS FORECAST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WEAK COLD FRONT STILL NORTH OF THE FORECAST AREA WITH WEAK WARM ADVECTION-TYPE MID AND HIGH CLOUDS STREAMING IN FROM THE UPPER MIDWEST. GIVEN THE WEAK NATURE OF THE COLD FRONT AND LACK OF ABUNDANT SURFACE MOISTURE...NOT TERRIBLY EXCITED ABOUT THE PROSPECT OF WIDESPREAD TSRA DEVELOPING THIS AFTERNOON. WILL CARRY CBS AT ALL SITES BUT KEEP PRECIP OUT. OUTSIDE CHANCE THAT A LAKE BREEZE AROUND 20Z COULD INITIATE CONVECTION ALONG AND EAST OF A CLE-ERI LINE BUT HARD TO SAY IF STORMS WOULD AFFECT ANY GIVEN TERMINAL. CLOUDS AND ANY LINGERING PRECIP SHOULD DIMINISH AFTER SUNSET BUT MOISTURE WILL BE ON THE INCREASE. EXPECTING MVFR FOG AT MOST SITES OVERNIGHT...GRADUALLY MIXING BACK OUT TO VFR BY 12-14Z. COLD FRONT STALLS ACROSS CENTRAL OHIO TOMORROW MORNING WHICH COULD BE ENOUGH OF A FOCUS FOR SHOWERS TOWARD THE END OF THE TAF PERIOD. THINK THAT THE BEST SHOT FOR SHOWERS WOULD BE THE SOUTHERN SITES AND I INCLUDED VCSH AT FDY MFD AND CAK. ELSEWHERE I KEPT THE FORECAST DRY...CONFIDENCE IN MEASURABLE PRECIP NEAR THE LAKE IS TOO LOW TO INCLUDE IN THE FORECAST AT THIS POINT. OUTLOOK...ONCE THE COLD FRONT SLIDES THROUGH CENTRAL OHIO THURSDAY AFTERNOON...LOOKS LIKE HIGH PRESSURE WILL SETTLE OVERHEAD THROUGH MOST OF THE WEEKEND WITH VFR CONDITIONS EXPECTED. POSSIBLE DISTURBANCE ON MONDAY WHICH COULD BRING NON-VFR CONDITIONS BUT ITS STILL A LONG WAY OUT. && .MARINE... ONSHORE FLOW WILL TURN TO THE SOUTH TONIGHT. WINDS TURN TO THE NNE THURSDAY...BUT THINK CONDITIONS WILL REMAIN BELOW SCA CRITERIA. BUT CONDITIONS WILL BECOME CHOPPY...ESPECIALLY FOR BOATERS ON THE WEST END OF LAKE ERIE. SURFACE HIGH BUILDS MOVES ACROSS THE LAKES OVER THE WEEKEND. NE FLOW DEVELOPS...BUT THINK WINDS SHOULD BE LIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...LEINS AVIATION...LEINS MARINE...DJB
Hazardous weather outlook, Aug 13, 5:28 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 528 AM EDT WED AUG 13 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 528 AM EDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.